MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 36IN(90CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON SUTURE 36IN(90CM) 4-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number F2414H
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date and suture was used.The needle pulled away from the thread.After knotting, the thread broke.No further information available.No patient consequence reported.The device is not available for analysis.
 
Additional Manufacturer Narrative
(b)(4).Additional device evaluated by mfr: it was received for analysis unopened samples of product code f2414.Lot mmh531.During the visual inspection of samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along of the strand and no defects or suture breakage were noted.Functional test was performed and the pull force and tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no breakage suture, surface related defect -suture and pull off suture needle were observed, and the tested sample meet the finished goods requirements.

Brand Name
ETHILON SUTURE 36IN(90CM) 4-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8540156
Report Number2210968-2019-80611
Device Sequence Number11198521
Product Code GAR
UDI-Device Identifier10705031238923
UDI-Public10705031238923
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberF2414H
Device Lot NumberMMH531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date05/22/2019
Patient Sequence Number1